Alert archive / Texas / Red Flag Warnings in 2018
Red Flag Warning 1, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Jan 11, 2018, 3:53 AM CST for 13 counties in Texas. It took effect at Jan 11, 2018, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2018, 3:53 AM CST (09:53 UTC)
- In effect from
- Jan 11, 2018, 11:00 AM CST
- Expired
- Jan 11, 2018, 8:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024 WWUS84 KCRP 110953 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 353 AM CST Thu Jan 11 2018 ...CRITICAL FIRE DANGER RISK TODAY ACROSS THE RIO GRANDE PLAINS BRUSH COUNTRY AND WESTERN COASTAL PLAINS... .A strong cold front will sweep through the region later this morning. Strong northwesterly winds will develop in the wake of the front helping to drop relative humidity values to critically low values. Frequent winds gusts upwards of 45 MPH are also expected. TXZ229>231-239>241-112200- /O.NEW.KCRP.FW.W.0001.180111T1700Z-180112T0100Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells- 353 AM CST Thu Jan 11 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR RED FLAG WARNING FOR THE RIO GRANDE PLAINS, BRUSH COUNTRY, AND WESTERN COASTAL PLAINS... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect from 11 AM this morning to 7 PM CST this evening. * AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... Duval...Jim Wells. * TIMING...Late morning through early evening. * WIND...Northwest 25 to 30 MPH with gusts upwards of 45 MPH. * HUMIDITY...20 to 30 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ Heavener
3 follow-up statements
423 WWUS84 KCRP 112142 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 342 PM CST Thu Jan 11 2018 ...CRITICAL FIRE DANGER RISK THIS AFTERNOON THROUGH EARLY EVENING ACROSS MUCH OF SOUTH TEXAS... .Dry atmospheric conditions and strong west to northwest wind in association with a prefrontal trough of low pressure and a cold front will maintain critical fire weather conditions this afternoon through early evening. TXZ232-233-242>246-120100- /O.EXA.KCRP.FW.W.0001.000000T0000Z-180112T0100Z/ Bee-Goliad-Kleberg-Nueces-San Patricio-Aransas-Refugio- 342 PM CST Thu Jan 11 2018 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... The National Weather Service in Corpus Christi has issued a Red Flag Warning, which is in effect until 7 PM CST this evening. * AFFECTED AREA...Bee...Goliad...Kleberg...Nueces...San Patricio...Aransas...Refugio. * TIMING...This afternoon through early evening. * WIND...Northwest 25 to 35 MPH with gusts to 45 MPH. * HUMIDITY...25 to 35 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ TXZ229>231-239>241-120100- /O.CON.KCRP.FW.W.0001.000000T0000Z-180112T0100Z/ La Salle-McMullen-Live Oak-Webb-Duval-Jim Wells- 342 PM CST Thu Jan 11 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... * AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... Duval...Jim Wells. * TIMING...This afternoon through early evening. * WIND...Northwest 25 to 35 MPH with gusts to 45 MPH. * HUMIDITY...20 to 30 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$ 87
333 WWUS84 KCRP 120052 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 652 PM CST Thu Jan 11 2018 ...CRITICAL FIRE DANGER RISK THIS AFTERNOON THROUGH EARLY EVENING ACROSS MUCH OF SOUTH TEXAS... .Dry atmospheric conditions and strong west to northwest wind will maintain critical fire weather conditions through early evening. TXZ229>233-239>246-120200- /O.EXT.KCRP.FW.W.0001.000000T0000Z-180112T0200Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Webb-Duval-Jim Wells- Kleberg-Nueces-San Patricio-Aransas-Refugio- 652 PM CST Thu Jan 11 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM CST THIS EVENING... * AFFECTED AREA...La Salle...McMullen...Live Oak...Webb... Duval...Jim Wells. * TIMING...This afternoon through early evening. * WIND...Northwest 25 to 35 MPH with gusts to 45 MPH. * HUMIDITY...20 to 30 percent inland and 30 to 40 percent along the coast. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Residents are urged to exercise care with respect to all outdoor activities that could inadvertently cause wildfires. Report wildfires quickly to the nearest fire department or law enforcement office. && $$
594 WWUS84 KCRP 120201 RFWCRP URGENT - FIRE WEATHER MESSAGE National Weather Service Corpus Christi TX 801 PM CST Thu Jan 11 2018 TXZ229>233-239>246-120315- /O.EXP.KCRP.FW.W.0001.000000T0000Z-180112T0200Z/ La Salle-McMullen-Live Oak-Bee-Goliad-Webb-Duval-Jim Wells- Kleberg-Nueces-San Patricio-Aransas-Refugio- 801 PM CST Thu Jan 11 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... Relative humidity values will continue to rise this evening, but gusty northwesterly winds will persist for the next several hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 10, 10:51 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Jan 10, 10:51 PM CST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1051 PM CST Wed Jan 10 2018
.DISCUSSION...
Updated for 06z aviation.
&&
.AVIATION...
Low clouds should continue to develop across the area over the
next few hours. Also, some fog will be possible overnight reducing
vsbys to less than a mile at times at ALI/VCT. For now, will keep
vsbys in the MVFR range at CRP/LRD. Low clouds and fog should mix
out by mid to late morning. A cold front will move through South
Texas on Thursday with gusty northwesterly winds in its wake. Some
gusts around 30 knots will be possible at ALI/CRP/VCT with gusts
at LRD perhaps around 40 knots. Winds at LRD will diminish to
around 12 knots by the end of the period, but will still a gusty
through 06z at the other terminals.
&&
.PREVIOUS DISCUSSION... /Issued 951 PM CST Wed Jan 10 2018/
DISCUSSION...
No major changes were needed to the forecast for the remainder of
the night. Another round of fog will be possible tonight across
inland parts of the area. However, confidence on dense fog is not
that high at this point, but will need to monitor trends as the
night progresses. Overnight lows appear to be on track with upper
40s/low 50s across far western parts of the area to upper 50s/low
60s for the coastal counties.
Otherwise, the hourly weather grids were updated based on latest
trends/obs. Updated products all ready sent.
PREVIOUS DISCUSSION... /Issued 619 PM CST Wed Jan 10 2018/
DISCUSSION...
Updated for 00z aviation.
AVIATION...
Despite VFR conditions early this evening, low clouds and some fog
will develop tonight across South Texas. Ceilings will lower to
MVFR levels then eventually IFR/LIFR overnight into early Thursday
morning. Fog may develop as well with vsbys possibly dropping
below 1 mile at ALI/VCT. Low clouds and fog will gradually mix out
by mid to late morning. A cold front will move through South Texas
during the afternoon, with northwest winds increasing. Some gusts
in excess of 30 knots will be common at the terminals. At LRD,
some gusts may be higher, at or slightly above 40 knots. Isolated
showers may accompany the front across the east, and have included
VCSH remarks at VCT/CRP.
PREVIOUS DISCUSSION... /Issued 423 PM CST Wed Jan 10 2018/
SHORT TERM (Tonight through Thursday night)...
Concur with deterministic NWP model output that a strong upper
disturbance will move across the region during the period, with
associated front moving across the CWA Thursday morning.
Increasing near surface moisture will contribute to patchy to
areas of fog tonight/early Thursday (SREF probabilities add
credence to likelihood of fog.) NAM deterministic predict above
normal PWAT values over the ERN CWA by early Thursday. Anticipate
isolated/scattered convection over mainly the NERN CWA Thursday
morning in advance of the front. Much drier atmospheric conditions
expected after frontal passage. Colder conditions expected
Thursday evening/night.
FIRE WEATHER (Tonight through Thursday night)...
After frontal passage Thursday morning, much drier and breezy
conditions expected over the CWA. At the very least, a Fire
Danger condition is expected over all of South Texas Thursday
afternoon. Issued the corresponding RFD.
MARINE (Tonight through Thursday night)...
In response to the foregoing upper disturbance, SCEC conditions
may develop tonight over the offshore coastal waters. After
frontal passage, expect strong offshore flow to develop.
Confident in a gale condition at least over the offshore coastal
waters Thursday night (given warmer SST values per the SPoRT SST
Composite product and the SREF probabilities.) Retained the Gale
Watch for Thursday night through Friday morning.
LONG TERM (Friday through Wednesday)...
Very strong to gale force winds will continue across the coastal
waters early Friday morning. The pressure gradient will gradually
relax with offshore winds diminishing during the mid to late morning
as surface high pressure sinks further into the region. Friday will
be much cooler with highs in the upper 50s to lower 60s most
locations. A dry and cold airmass will continue to filter into
South Texas over the end of the week as a reinforcing surge of high
pressure pushes into the region again on Saturday. This will keep
highs in the 50s/low 60s over the weekend, with lows overnight on
Friday and Saturday nights brushing near the freezing mark across
the northern border counties. Onshore flow will return on Monday,
bringing a gradual increase in moisture. Weak coastal troughing may
develop on Monday, and some isolated showers may develop across the
region. As onshore flow returns temperatures will begin to
gradually increase. However, another cold front could potentially
push through South Texas again around Tuesday, though we continue to
see discrepancies between models as to how far south it will push or
if it will stall north of the region. Either way, isolated to
scattered showers will be possible ahead of this boundary during the
early to mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 60 74 40 61 39 / 10 10 0 0 0
Victoria 57 71 35 58 33 / 20 30 0 0 0
Laredo 54 71 40 64 40 / 10 10 0 0 0
Alice 57 75 40 63 37 / 10 10 0 0 0
Rockport 60 71 41 57 40 / 10 20 0 0 0
Cotulla 51 70 36 63 36 / 10 10 0 0 0
Kingsville 59 77 41 63 37 / 10 10 0 0 0
Navy Corpus 61 73 44 60 44 / 10 20 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Watch from Thursday evening through Friday morning For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM...Waters from Baffin Bay
to Port Aransas from 20 to 60 NM...Waters from Port Aransas
to Matagorda Ship Channel from 20 to 60 NM.
&&
TB/78...AVIATIONHazardous weather outlook, Jan 10, 6:06 AM CST, 21 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 606 AM CST Wed Jan 10 2018 TXZ229>234-239>247-111215- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 606 AM CST Wed Jan 10 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Dense Fog Advisory in effect until 10 AM CST. Fog with low visibilities, 3 miles or less, is possible again tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Non severe thunderstorms are possible on Thursday morning over the Northeastern portions of South Texas. Elevated to near critical fire weather conditions will be possible over the Brush Country on Thursday afternoon. Freezing temperatures are possible Sunday morning over the Victoria Crossroads area, Northern Coastal Bend and Northern Brush Country. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-111215- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 606 AM CST Wed Jan 10 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters.. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Non severe thunderstorms are possible on Thursday morning over the Middle Texas waters. Gale Watch in effect for late Thursday night through Friday morning for the Gulf of Mexico. Small Craft Advisory conditions are expected to develop as early as Thursday afternoon. Gusts may then approach and exceed Gale Force Thursday night through Friday morning across the Gulf of Mexico. Winds will diminish through Friday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 3:38 AM CST | Gale Warning | CRP | 31 hr | |
| Jan 11, 4:17 AM CST | Wind Advisory | CRP | Aransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more | 23 hr |
Nearby
Red Flag Warnings in Texas, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.